Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 78, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 31, 1999, 2:12 PM MDT for Las Animas County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 2:12 PM MDT (20:12 UTC)
- Expired
- Jul 31, 1999, 3:10 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Las Animas County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 312014 RRA SVRPUB COC071-312110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 310 PM MDT * AT 200 PM MDT...RADAR SHOWED A SEVERE STORM 4 MILES NORTH OF TRINIDAD MOVING EAST-NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE AREAS NORTH OF TRINIDAD...AND LOCATIONS ALONG HIGHWAY 350...INCLUDING HOEHNE. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. THIS IS A VERY DANGEROUS STORM WHICH COULD PRODUCE A TORNADO WITH LITTLE WARNING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SH/PE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:57 PM MDT, 15 minutes earlier.
Area forecast discussion, Jul 31, 1:57 PM MDT, 15 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 157 PM MDT SAT JUL 31 1999 ...HEAVY RAIN THREAT CONTINUES... CURRENTLY...LATEST ANALYSIS FIELDS INDICATES HIGHEST CAPES RUNNING ALONG EASTERN SLOPES OF S CO MTNS...WITH VALUES >2000 J/KG. UPSLOPE FLOW HAS COMMENCED AND STORMS ALREADY FIRING IN MTNS. FRONT OVER SE WY WILL CONTINUE TO MOVE S. OUT EAST....FLOW AT SFC NORTHERLY...AND THIS DUE TO SFC LOW OVER TX. SHORT TERM...WITH HIGH CAPES IN AREAS WHERE HVY RAINS HAVE ALREADY FALLEN...FF THREAT WILL BE HIGH AND CURRENT FF WATCH WILL REMAIN IN EFFECT UNTIL MIDNIGHT. SHORT RANGE GUIDANCE INDICATES FLOW OVER ENTIRE REGION TO GO EASTERLY...INCREASING DWPTS ALL LOCATIONS. EXPECT MTNS/ADJ PLAINS TO GET HVY RAIN EARLY WITH RAIN LATER TONIGHT E PLAINS. FRONT IN WY ATTM WILL CONTINUE TO MOVE S AND INTO THE REGION THIS EVENING. THIS SYSTEM WILL ENHANCE PRECIP CHANCES. TOMORROW...NGM PLAYS UP HEAVY RAIN THREAT WHILE OTHER GUIDANCE IS NOT AS HEAVY. BELIEVE THREAT WILL ONCE AGAIN OCCUR FOR HVY RAIN AS TUTT CELL MENTIONED YDAY IS PRGD TO MOVE OVER AREA WHICH WILL ENHANCE VV MOTIONS OVER E PLAINS. WITH FRONT OVER AREA AND PLENTY OF LLVL MOISTURE IN REGION...INGREDIENTS WILL ONCE AGAIN BE IN PLACE FOR HVY RAIN THREAT. DO NOT PLAN ON EXTENDING FF INTO TOMORROW AS WILL LET LATE NIGHT SHIFT OBSRVE LATEST TRENDS/GUIDANCE. CURRENT FF WILL BE IN EFFECT TIL MIDNIGHT. ATMOS SHOULD BEGIN TO DRY OUT SOME AFTER TOMORROW AS ALL GUIDANCE INDICATES RIDGE WILL INTENSIFY. HOWEVER...ONLY SEE 594 RIDGE AT 500 MB AND THIS NOT ALL THAT IMPRESSIVE. STILL BELIEVE TROP MOISTURE PLUME WILL BE IN AREA WHICH WILL CONTINUE THREAT OF SCTD STORMS IN THE AFTERNOON...WITH THE HVY RAIN BEING MORE ISOLATED. HODANISH .PUB...FLASH FLOOD WATCH TODAY ZNS 065>068...ZNS 70>75 AND ZN 077 UNTIL MIDNIGHT.
In the hours before
Special weather statement, Jul 31, 11:55 AM MDT, 2 hours 17 minutes before
COZ058>081-311959- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT SAT JUL 31 1999 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. ...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 200 PM MDT UNTIL MIDNIGHT FOR ALL OF THE SOUTHEAST COLORADO MOUNTAINS AND ADJOINING PLAINS... ...SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING DUE TO THE THREAT OF FLASH FLOODING... LATEST COMPUTER GUIDANCE THIS MORNING INDICATES HEAVY RAINS CAPABLE OF FLASH FLOODING WILL ONCE AGAIN DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE ALREADY DEVELOPED IN THE MOUNTAINS...AND WILL BEGIN MOVING NORTHEAST ACROSS THE ADJACENT PLAINS BY EARLY TO MID AFTERNOON. DUE TO CONINUED ABUNDANT MOISTURE...FAVORABLE JET STREAM DYNAMICS...AND FORCING AT MID LEVELS...LOCALLY HEAVY RAINS WILL BE POSSIBLE. THE GREATEST THREAT OF FLASH FLOODING WILL BE AREAS ALONG AND EAST OF THE PIKES PEAK REGION...INCLUDING COLORADO SPRINGS AREA...THE SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS. STORM SPOTTERS AND HAM RADIO GROUPS ACROSS SOUTHEAST AND SOUTH-CENTRAL COLORADO ARE REQUESTED TO RELAY REPORTS OF SIGNIFICANT RAINFALL TO THE NATIONAL WEATHER SERVICE IN PUEBLO.
Special weather statement, Jul 31, 12:40 PM MDT, 1 hour 32 minutes before
COZ058>081-311959- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT SAT JUL 31 1999 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. ...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 200 PM MDT UNTIL MIDNIGHT FOR ALL OF THE SOUTHEAST COLORADO MOUNTAINS AND ADJOINING PLAINS... ...SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING DUE TO THE THREAT OF FLASH FLOODING... LATEST COMPUTER GUIDANCE THIS MORNING INDICATES HEAVY RAINS CAPABLE OF FLASH FLOODING WILL ONCE AGAIN DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE ALREADY DEVELOPED IN THE MOUNTAINS...AND WILL BEGIN MOVING NORTHEAST ACROSS THE ADJACENT PLAINS BY EARLY TO MID AFTERNOON. DUE TO CONINUED ABUNDANT MOISTURE...FAVORABLE JET STREAM DYNAMICS...AND FORCING AT MID LEVELS...LOCALLY HEAVY RAINS WILL BE POSSIBLE. THE GREATEST THREAT OF FLASH FLOODING WILL BE AREAS ALONG AND EAST OF THE PIKES PEAK REGION...INCLUDING COLORADO SPRINGS AREA...THE SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS. STORM SPOTTERS AND HAM RADIO GROUPS ACROSS SOUTHEAST AND SOUTH-CENTRAL COLORADO ARE REQUESTED TO RELAY REPORTS OF SIGNIFICANT RAINFALL TO THE NATIONAL WEATHER SERVICE IN PUEBLO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 64 min |
| Jul 30, 9:22 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano | 98 min |
| Jul 31, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
| Jul 31, 5:08 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.